MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE
Model Number N051
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) went to elective replacement indicator (eri) so quickly.The battery of this crt-d was at seven months last february and now reached eri.Boston scientific technical services (ts) discussed that it looks like charge time was greater than fifteen seconds and so eri was tripped.Ts offered additional analysis, but the field representative declined.To date, the device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) went to elective replacement indicator (eri) so quickly.The battery of this crt-d was at seven months last february and now reached eri.Boston scientific technical services (ts) discussed that it looks like charge time was greater than fifteen seconds and so eri was tripped.Ts offered additional analysis, but the field representative declined.To date, the device remains in service.No adverse patient effects were reported.Additional information received indicated that this device was explanted, and a new device was replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.The returned of cardiac resynchronization therapy defibrillator (crt-d) device was analyzed and an engineering-level longevity prediction calculation was completed to assess the rate of battery depletion.Given the programmed parameters and other data stored within the memory of the device, the results of this calculation indicated that the actual rate of battery depletion fell within an acceptable range.Next, a series of diagnostic tests were conducted that verified the performance of pacing, sensing, defibrillation, and recording functions.Having met the engineering longevity prediction, functionally passed all returned product testing, and with no further information to indicate a product performance issue, we have concluded that this device experienced normal battery depletion.
 
Event or Problem Description

Brand Name
PUNCTUA CRT-D
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16709308
Report Number2124215-2023-16647
Device Sequence Number20673216
Product Code LWP
UDI-Device Identifier00802526480928
UDI-Public00802526480928
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/27/2013
Device Model NumberN051
Device Catalogue NumberN051
Device Lot Number100705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/19/2023
11/16/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/11/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale